The dose of prednisone really needs to be weaned down to allow for your adrenals to "remember" to start back working again. I'm a bit surprised that your doctor has given you the same dose to take for 30 days straight. Do you know, does he/she plan on then weaning you off the med or are you to just stop taking it after that?
10mg is a relatively low dose, however, after 30 days on it, your own adrenals will have gotten used to having the prednisone basically take over their function, so it will take a while for them to kind of get a kick start to get going again. Your adrenals MAY be able to handle going from 10mg to nothing, however, the chances of you having some side effects from stopping the prednisone abruptly (fatigue, muscle aches) are higher if you don't wean down.
I would suggest checking in with your doctor to see what his/her plans are for you getting off the med, whether it will be a taper after the 30 days or if he is just planning on you stopping abruptly. If at all possible, request that he taper you down.
Sorry to hear about your nebulizer. That has happened to mine before and it ended up being that the little cone shaped piece that goes in where the meds go was kinda stuck and therefore wasn't allowing the medication to vaporize. Once I took it apart and washed it all with hot water and FULLY DRIED it before putting it back together, it worked fine. This may or may not be wht's happening with yours, but might be worth a try checking it to see. Also check where the med goes to make sure there isn't a tiny crack in it - that also would keep it from vaporizing because the air pressure that comes out of the nebulizer machine would dissipate before it was able to vaporize the meds.
I was diagnosed with Rheumatoid Arthritis about 5 years ago, I'm 24 years old right now, RA engaged my left ankle and my doctor prescribed prednisolone for me (six 5mg pill per a day) during my hospitalization as well as chloroquine, Folic Acid and calcium D.
The treatment went well and after a while she decided to lower the dosage step by step, it took 2 years for me to walk normally again (July-August 2009), during that time the dosage for prednisolone was 1 per a week.
unfortunately the stiffness and swelling on my left ankle came back about 1 year ago and then again the doctors decided to increase the dosage of prednisolone (half 5mg pill 3times a day),and also add Methotrexate to my old prescription.
during last year there was not a single day that I didn't feel the pain on my ankle, I did more that 7 different tests during this past 14 months (as you can see in my test results page) and ESR was abnormal but R.A. RF latex and CRP were normal in all of them ( everything else was pretty much OK).
why these medicines aren't working? I'm so worried, so tired of all these pills .. help me please
Just out of curiosity, have you had any recent xrays or scans of your ankle just to make sure there isnt something else going on or to see how your RA is progressing?
It could be that you may need an increase in your current meds, at least for a while, to see if they really are not working or if you've just developed a tolerance to them (either from being on them for a while or because your disease process has progressed.)
If you haven't had any xrays or scans done recently (within the past 6-12 months), I suggest you start there to see what might be going on - in case it's something completely different from the RA.
well I had a MRI of my left ankle, that was the diagnosis:
_ Bone marrow edema of talus and distal of tibia and fibula without abvious cortical erosion.
_ Effusion at superior anterior and posterior tibiotalar joint with adjacent synovial hypertrophy and soft tissue swelling.
_differential diagnosis: 1- inflammatory disease. 2- Chronic infection
and after that my doctor suspected that the swelling and stiffness might be a cause of brucellosis , took the test and the result was positive! I took the necessary medicines for 4 months until the result came clean.(about 6 months ago).
but my ankle is the same today and nothing has changed! any idea?
I wasn't familiar with brucellosis, so I just did a quick google search. The information I read said that if the infection is not properly treated (i.e., correct antibiotic or not long enough), it could last up to a year.
It said the antibiotic of choice is either plain tetracycline or tetracycline with streptomycin. What were you given?
Yeah it is properly treated, I took Doxycyclin (tetracycline family) for about 5months and I stopped when the test result came negative. I know that it's effect will last for a while, that's what's concerns me, that I was wrong diagnosed with RA form the beginning !
could I have brucellosis? I was in contact with some goats, dogs, and cats. I had a toxiplasmosis titre come back positive but the ID said it isn't anything to be concerned about
anyway can I have Crohn's disease even with a negative colonoscopy?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.